Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 9, 2003, 1:26 AM CDT for Antelope County, Pierce County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2003, 1:26 AM CDT (06:26 UTC)
- Expired
- Jul 9, 2003, 2:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Antelope County, NE, Pierce County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:45 PM CDT | Tornado Watch | SPC | 5 hr |
| Jul 8, 11:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT TUE JUL 8 2003 THUNDERSTORM CHANCES INTO WEDNESDAY REMAINS MAIN FORECAST CONCERN. SHORT TERM...CU THICKENING NERN NEBRASKA ALNG/N OF AN OUTFLOW ENHANCED STNRY FRONT THAT EXTDD NW INTO WRN SD. ALTHO THERE IS A CHC STORMS COULD FORM IN THIS AREA THRU EARLY EVENING...AMS MAY STILL BE RECOVERING FM MORNING MCS. LIKEWISE...AS HAPPENED YDA...ISOLD ACTIVITY COULD DVLP THRU EARLY EVENING IN SUBTROPICAL MSTR/CU FIELD MOVG INTO FAR SERN NEBR OR ALONG AN OLD OUTFLOW BNDRY/CU FIELD STRETCHING ACRS ECNTRL ZONES NR/JUST N OF OMA. SO WL CARRY CHC POPS MOST AREAS THIS EVENING. BETTER TSTM CHCS APPEAR TO BE OVERNIGHT AGAIN. IMPRESSIVE SHRTWV TROF/HGT FALL ON 12Z UA ANLYS OVR WRN ID. SYS ALREADY GENERATING CONVECTION OVER ERN MT AND OTHER ACTIVITY WL LIKELY BECOME MORE WDSPRD SWD AS UPR JET ROTATING AROUND TROF AIDS IN SYNOPTIC SCALE LIFT. STRENGTHENING LOW LVL JET/850 MB THETA E ADVCTN SHOULD AID IN WDSPRD ACTIVITY SPRDG E LATER TNGT WITH HIGHEST PROBABILITY OVR NRN ZONES AND LOCATIONS NWD. FLASH FLOOD INDICES RMN LOW ACRS THE FAR N DUE TO RECENT RAINS...AND AFT COORDINATION WITH DSM/FSD WE WILL ISSUE A FLOOD WATCH OVER THE SAME LOCATION AS YDA. FOR WED...GENERAL CONSENSUS BTWN MODELS BRINGS FRONT INTO SERN ZONES BY MID AFTN. WITH VEERING LOW LVL FLOW AHD OF AND ALONG FRONT...CONVERGENCE ALONG IT WONT BE THE BEST AND BETTER INSTABILITY WILL BE SHIFTING EAST OF OUR FCST AREA BY MAX HTG. KEPT AFTN POPS IN FAR SERN ZONES AND NR UPR TROF FAR NE...BUT DROPPED AFTN CHCS ELSEWHERE. MADE LTL CHANGES TO TEMPS FIRST TWO PDS...MAINLY CUT BACK THE N A DEG OR TWO WITH THE EXPECTED PCPN TNGT AND COOL ADVCTN ON WED. WEATHER APPEARS IT WL QUIET DOWN ACRS THE FCST AREA BYND WED AS THE UPPER PTN AMPLIFIES BTWN GREAT LAKES TROF AND SWRN RIDGE. RELATIVELY MILD TEMPS EXPECTED THU INTO SAT BFR RIDGE AND HEAT BUILDS NEWD. TRIMMED BACK HIGHS A FEW DEGREES ON THU AS COOL ADVCTN CONTS FM WED...ALTHO DIDNT GO QUITE AS COOL AS ETA ATTM. MEX GUID LOOKED ACCEPTABLE IN FRI AND SAT PDS AND MESHED WELL WITH PREV FCST. GUID LOOKD A LTL TOO COOL BYND THAT AS RDG BUILDS...CONSISTENCY WAS NOTED BTWN ECMWF AND GFS ON THIS...AND WENT A LTL HIGHER THAN GUID TEMPS THEN. ALTHO WK WAVES IN NW FLOW WL HAVE TO BE WATCHED THU/FRI AND RETURN OF HEAT AND MSTR BYND THAT...POPS THU AND BYND LOOKED TO BE BELOW 20 PERCENT AND LEFT FCST DRY AFTER WEDNESDAY. .OMA...FLOOD WATCH FAR NERN NEBR/WCNTRL IA NEZ011-012-015-017-018-IAZ043- CHERMOK
Hazardous weather outlook, Jul 8, 5:30 PM CDT, 7 hours 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHWEST IOWA THIS EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL AND STRONG OUTFLOW WINDS. MORE THUNDERSTORMS ARE POSSIBLE OVERNIGHT...ESPECIALLY ACROSS NORTHEAST NEBRASKA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT FLASH FLOODING OF SMALL STREAMS IS ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREA ALONG AND NORTH OF A LINE FROM CENTER TO PIERCE...WAYNE AND ONAWA IOWA. A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE TOWARD NORTHEAST NEBRASKA FROM THE NORTHWEST TONIGHT. STORMS SHOULD BE THE MOST WIDESPREAD AFTER MIDNIGHT AND INTO WEDNESDAY MORNING. ADDITIONAL DEVELOPMENT MAY OCCUR IN THE AFTERNOON. THE FRONT IS EXPECTED TO MOVE EAST OF THE AREA BY WEDNESDAY EVENING...AND THE CHANCE OF THUNDERSTORMS WILL DECREASE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN WEDNESDAY. ANY REPORTS OF RAINFALL OF OVER AN INCH WOULD ALSO BE HELPFUL. MILLER
In the hours before
Special weather statement, Jul 8, 11:59 PM CDT, 1 hour 27 minutes before
NEZ011-012-016>018-030>032-042-043-050-065-078-091000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA NE 1159 PM CDT TUE JUL 8 2003 TORNADO WATCH #693 REMAINS IN EFFECT UNTIL 5 AM CDT. THIS TORNADO WATCH REPLACES TORNADO WATCH #691. ALL COUNTIES INCLUDED IN THE PREVIOUS WATCH...WITH THE EXCEPTION OF CUMING...HAVE BEEN PLACED IN THE NEW WATCH. SOME COUNTIES IN THE WATCH INCLUDE... PLATTE...BOONE...COLFAX...BUTLER...SALINE...MADISON...STANTON... WAYNE...ANTELOPE...PIERCE...CEDAR...KNOX AND SEWARD COUNTIES... DERGAN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:38 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
| Jul 9, 2:01 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 44 min |
| Jul 9, 2:17 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 58 min |
| Jul 9, 2:50 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 25 min |
| Jul 9, 2:58 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jul 9, 3:14 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Douglas, Washington | 46 min |
| Jul 9, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 13 min |
| Jul 9, 4:18 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 42 min |
| Jul 9, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 42 min |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 25 min |
| Jul 9, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| Jul 8, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Page | 27 min |
| Jul 8, 9:19 PM CDT | Severe Thunderstorm Warning | OAX | Page | 26 min |
| Jul 9, 3:39 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 51 min |
| Jul 9, 11:24 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 36 min |
| Jul 9, 1:51 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 24 min |
| Jul 9, 2:11 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 49 min |
| Jul 9, 2:52 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 38 min |
| Jul 9, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 32 min |
| Jul 9, 3:27 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 33 min |
| Jul 9, 4:08 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 37 min |
| Jul 9, 4:17 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 28 min |
| Jul 9, 4:58 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.